I have been diagnosed with a hiatus hernia and esophagial irritation
due to the reflux. I've been taking Tums recently as I've gone off
of the Prilosec. I've been having light yellow/ochre coloured stools
Could this be the result of the Tums or something more serious. My
urine colour is a normal yellow to darker yellow (when I don't drink
enough fluids). I'm afraid to go back on the Prilosec as I've been on
20mg/day for 8 months and had read that long term use of Prilosec
may cause colon tumors and I developed a racing heart after 7 1/2 months
of Prilosec usage. My doctor says that the racing heart is NOT due
to the Prilosec, but I'm terrified of trying it again and have therefore
tried to stick to a very bland, non-fat diet and Tums when I need them.
I am lactose intolerant and therefore can use the calcium anyways.
I also have IBS (mostly diarehia) and find that I'm much better on a lower
fibre diet and eat mostly carbohydrates, well cooked vegetables, lean protein
such as fish and chicken, but can't tolerate fruits. Should I be concerned
about the light yellow coloured stools, and should I be concerned about long
term usage of Prilosec? Please answer as I'm confused and worried.
Dear Louellen and Viv,
the color of stool can vary based on a number of factors. Pale stool (usually considered clay colored not yellow) can be a sign of either liver disease or blockage of the bile duct. People with clay-colored stool also have dark urine (like coke) and yellow eyes.
You are correct that there have been animal studies suggesting that high dose porlonged use of Prilosec can cuse tumors. There has not been any human evidence to support that conclusion. Studies from Europe suggest that longterm use of prton pump inhibitors appears to be safe.
With regard to the irritable bowel syndrome symptoms, the treatment is increased not decreased fiber in the diet. By eating more fiber the stool become soft and bulky.
This information is presented for educational purposes only. Always consult your personal physician for specific medical questions.
*keywords: esophageal reflux, Prilosec, irritable bowel syndrome
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.